# SDR 2017FA0000164

- Difficulty date: April 22, 2017
- Submitted: April 23, 2017
- Operation: General aviation
- Aircraft: N4437X
- Make and model: Piper PA-28-140
- Aircraft serial: 287625032
- Aircraft time: 8,353 hours
- Engine: Lyc O320E3D
- Engine time: 631 hours
- Propeller: Snsnch M74DM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11B200611SB
- Part serial: RL2421527E
- Condition: Cracked
- Location: Zone 400
- Part time: 631 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, B
- Precautionary procedure: B, A

## Discrepancy

PILOT MADE AN EMERGENCY OFF AIRPORT LANDING AFTER EXPERIENCING A LOUD BANG FOLLOWED BY A LOSS OF ENGINE POWER AND SMOKE.  INSPECTION OF THE ENGINE REVEALED A CRACK OF APPROXIMATELY 4 INCHES ON THE CRANKCASE STARTING FROM UNDER THE NR 3 CYLINDER FLANGE AT ABOUT THE 10 O'CLOCK POSITION, UPWARDS PAST THE FRONT OF THE OIL PRESSURE RELIEF VALVE PAD, TOWARD THE UPPER CRANKCASE FLANGE HALF.
